MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. ZIP PENCIL 10FT W/0012 ECONN; ZIP PEN SMOKE EVAC PNCL E-Z CLEAN 22MM

MEGADYNE MEDICAL PRODUCTS, INC. ZIP PENCIL 10FT W/0012 ECONN; ZIP PEN SMOKE EVAC PNCL E-Z CLEAN 22MM
Model Number 252510EC
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #: unk.Attempts have been made to retrieve the device.To date, the device has not been returned.If the device or further details are received at a later date, a supplemental medwatch will be sent.The lot/batch was not provided; therefore, the manufacturing records evaluation could not be performed.
 
Event or Problem Description
It was reported that during a revision of the hip, the megadyne ez clean electrode caught on fire.In the 30 minutes before the incident, the surgeon was cutting/coagulating scare tissue.He said the impedance changed after the scare tissue near to the prostheses.The electrode came near the hip prosthesis and the coating of the electrode or the electrode itself caught on fire.The flame was five centimetres tall and lasted for a few seconds.The bent corner was due to the heat.This was not bent on purpose.The procedure was done on an erbe vio 300d generator with the settings on dry effect 4 180 watt and forced coag effect 3 80 watt.This is the standard program for the orthopedic surgeons in this hospital.The doctor cleaned the blade often with wet gause.The patient return electrode pad was a 3m 9160f.There were no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 8/5/2020.According to the photo, there has eschar remained on the tip of the electrode and the coating on the tip of the electrode looked damaged.The tissue buildup (eschar) on the tip of an active electrode poses a fire hazard, especially in oxygen-enriched environments.Eschar plus high oxygen may create embers, we recommended keeping the electrode clean and free of all eschar.As the device was not returned, an analysis investigation could not be performed.A conclusion could not be reached as to what may have caused or contributed to the event.
 
Additional Manufacturer Narrative
(b)(4).Date sent: (b)(6) 2020.Additional information was requested, and the following was obtained: did the patient experience any adverse consequences due to this issue? no could you please confirm the correct product code and lot number? we can only confirm after arriving of the product to whom should the shipper kit be sent? (please provide contact name, department, street address including zip, no po box please, email address, and phone number).(b)(6).

Brand Name
ZIP PENCIL 10FT W/0012 ECONN
Common Device Name
ZIP PEN SMOKE EVAC PNCL E-Z CLEAN 22MM
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
MDR Report Key10273500
Report Number1721194-2020-00037
Device Sequence Number3065147
Product Code GEI
UDI-Device Identifier10614559105344
UDI-Public10614559105344
Combination Product (Y/N)N
PMA/510(K) Number
K141587
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number252510EC
Device Catalogue Number252510EC
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/18/2020
Supplement Date Received by Manufacturer08/05/2020
08/05/2020
Initial Report FDA Received Date07/14/2020
Supplement Report FDA Received Date08/05/2020
08/05/2020
Patient Sequence Number1